Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 29, 2013, 4:39 AM CST for 18 counties in Texas. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 4:39 AM CST (10:39 UTC)
- In effect from
- Jan 29, 2013, 12:00 PM CST
- Expired
- Jan 29, 2013, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 86 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3573 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WWUS74 KSJT 291039 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 439 AM CST TUE JAN 29 2013 ...STRONG WINDS EXPECTED ACROSS MOST OF WEST CENTRAL TEXAS TODAY... .AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST WILL RESULT IN STRONG WINDS THIS AFTERNOON. WIND SPEEDS WILL INCREASE AREA-WIDE BEGINNING AROUND NOON. HIGHEST WINDS WILL BE ACROSS THE NORTHERN TWO THIRDS OF WEST CENTRAL TEXAS. WIND SPEEDS WILL DECREASE AROUND SUNSET FOR MUCH OF THE AREA. TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-140- 154-291830- /O.NEW.KSJT.WI.Y.0001.130129T1800Z-130130T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY 439 AM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR CROCKETT COUNTY AND THE NORTHERN TWO THIRDS OF WEST CENTRAL ... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * TIMING...NOON UNTIL 7 PM. * WINDS...WEST WINDS 25 TO 35 MPH GUSTS OF 40 TO 50 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 15
2 follow-up statements
146 WWUS74 KSJT 291839 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1239 PM CST TUE JAN 29 2013 ...STRONG WINDS EXPECTED ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND EARLY EVENING... .A POTENT UPPER LEVEL STORM SYSTEM APPROACHING FROM THE WEST WILL RESULT IN STRONG WINDS THIS AFTERNOON. WIND SPEEDS WILL INCREASE AREA-WIDE BEGINNING AROUND NOON. WINDS WILL SHIFT TO THE WEST WITH THE HIGHEST WIND SPEEDS ACROSS THE NORTHERN TWO THIRDS OF WEST CENTRAL TEXAS. WIND SPEEDS WILL DECREASE AFTER SUNSET FOR MUCH OF THE AREA. TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-140- 154-300100- /O.CON.KSJT.WI.Y.0001.000000T0000Z-130130T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY 1239 PM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING...NOON UNTIL 7 PM. * WINDS...WEST WINDS 25 TO 35 MPH GUSTS OF 45 TO 50 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS. LOOSE OUTDOOR OBJECTS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
880 WWUS74 KSJT 300057 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 657 PM CST TUE JAN 29 2013 ...STRONG WINDS TO CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS FOR A COUPLE MORE HOURS THIS EVENING... .A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG WINDS THIS EVENING. WE EXPECT WIND SPEEDS TO DECREASE LATER THIS EVENING. TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-140- 154-300300- /O.EXT.KSJT.WI.Y.0001.000000T0000Z-130130T0300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY 657 PM CST TUE JAN 29 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...UNTIL 9 PM. * WINDS...WEST WINDS 25 TO 35 MPH GUSTS OF 45 TO 50 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS. LOOSE OUTDOOR OBJECTS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HUBER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:59 AM CST, 40 minutes earlier.
Area forecast discussion, Jan 29, 3:59 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 359 AM CST TUE JAN 29 2013 .SHORT TERM... AN UPPER TROUGH AXIS OVER THE FOUR CORNERS AREA THIS MORNING WILL CONTINUE TO MOVE EAST AND WILL BE THROUGH THE PANHANDLE AND THE FORECAST AREA BY THIS EVENING. A PACIFIC FRONT/DRYLINE ALONG OUR WESTERN BORDER EARLY THIS MORNING WILL MOVE QUICKLY ACROSS THE AREA TODAY AND SHOULD BE ALONG OUR EASTERN TIER OF COUNTIES AROUND NOON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING ALONG AND EAST OF THE DRYLINE LATER THIS MORNING GENERALLY EAST OF A LINE FROM THROCKMORTON TO JUNCTION. VERY WINDY CONDITIONS WILL ACCOMPANY THE COLD FRONT AS IT MOVES EAST THROUGH THE FORECAST AREA WITH A WIND ADVISORY IN PLACE FOR ALL OF THE NORTHERN TWO THIRDS OF THE FORECAST AREA FROM NOON UNTIL AROUND SUNSET. AREAS OF BLOWING DUST ARE ALSO LIKELY OVER THE BIG COUNTRY AND THE CONCHO VALLEY THIS AFTERNOON. AFTERNOON HIGHS WILL REFLECT THE EASTWARD MOVEMENT OF THE COLD FRONT WITH LOW TO MID 60S OVER THE WESTERN TIER OF COUNTIES TO THE LOWER AND MID 70S OVER THE EASTERN TIER OF COUNTIES. POST-FRONTAL LOWS TOMORROW MORNING WILL GENERALLY BE IN THE LOWER TO MID 30S. && .LONG TERM... LARGE UPPER TROUGH WILL BE PUSHING EAST OF THE AREA ON WEDNESDAY WITH DRY AND COOL WEATHER PREVAILING IN ITS WAKE. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL WEDNESDAY WITH AFTERNOON HIGHS IN THE MID AND UPPER 50S. CLEAR AND COLDER CONDITIONS FOR WEDNESDAY NIGHT WITH TEMPERATURES FALLING INTO THE UPPER 20S AND LOW 30S. WEST TO NORTHWEST FLOW ALOFT CONTINUES THURSDAY THROUGH SATURDAY WITH DRY CONDITIONS AND WARMER TEMPERATURES. MODELS SHOW AN EMBEDDED SHORT WAVE DIVING SOUTHEAST ACROSS THE AREA FRIDAY NIGHT...SENDING A WEAK COLD FRONT ACROSS THE AREA ON SATURDAY. NO PRECIPITATION IS EXPECTED WITH THE FRONT AND TEMPERATURES WILL ONLY BE SLIGHT COOLER WITH SOMEWHAT BREEZY NORTH WINDS. HIGHS THURSDAY AND FRIDAY WILL BE IN THE MID AND UPPER 60S...COOLING TO THE LOW TO MID 60S FOR SATURDAY. SOUTH FLOW RETURNS SUNDAY WITH HIGHS BACK IN THE UPPER 60S. MODELS INDICATE ANOTHER SHORT WAVE AND ASSOCIATED COLD FRONT AFFECTING THE AREA NEXT MONDAY. LOOKS LIKE ANY PRECIPITATION WITH THIS SYSTEM WILL REMAIN NORTH AND EAST OF THE AREA SO FORECAST WILL REMAIN DRY. THE FRONT IS EXPECTED LATER IN THE DAY SO STILL LOOKING AT TEMPERATURES REACHING THE UPPER 60S TO NEAR 70 DEGREES PRIOR TO FRONTAL PASSAGE. TEMPERATURES WILL COOL SLIGHTLY FOR TUESDAY WITH HIGHS MAINLY IN THE MIDDLE 60S. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS MINIMUM RELATIVE HUMIDITY VALUES DROP TO LESS THAN 20 PERCENT ACROSS A GOOD PORTION OF WEST CENTRAL TEXAS AND 20 FOOT WINDS INCREASE TO OVER 20 MPH...WITH HIGHER GUSTS. A RED FLAG WARNING IS IN EFFECT FROM 2 PM UNTIL 7 PM TODAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY AS MINIMUM RELATIVE HUMIDITY VALUES DURING THE AFTERNOON DROP TO AROUND 20 PERCENT ON WEDNESDAY AND TO THE UPPER TEENS ON THURSDAY...HOWEVER...20 FOOT WINDS WILL REMAIN BELOW RED FLAG CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 34 56 31 68 / 20 5 0 0 0 SAN ANGELO 67 36 56 27 68 / 10 0 0 0 0 JUNCTION 73 35 59 26 68 / 10 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE... COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES... KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN. WIND ADVISORY FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...MCCULLOCH... NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON...TOM GREEN. && 15/24
Hazardous weather outlook, Jan 29, 4:06 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 406 AM CST TUE JAN 29 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 406 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING... MAINLY ALONG AND EAST OF A THROCKMORTON TO JUNCTION LINE. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND SMALL HAIL. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF WEST CENTRAL TEXAS ON TUESDAY AS DRY CONDITIONS COMBINE WITH STRONG WEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 11:06 AM CST | Severe Thunderstorm Warning | SJT | Callahan | 39 min |
| Jan 29, 12:20 PM CST | Special Weather Statement | SJT | Concho | 40 min |
| Jan 29, 12:24 PM CST | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Jan 29, 12:40 PM CST | Special Weather Statement | SJT | Concho | 35 min |
| Jan 29, 12:57 PM CST | Severe Thunderstorm Warning | SJT | Brown | 33 min |
| Jan 29, 1:03 PM CST | Special Weather Statement | SJT | Kimble | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.